Hail, Lake
- When
- June 28, 6:20 PM CST to 6:30 PM CST
- Where
- Lake County, 1.03 mi E of Munster
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.570, -87.500
Multiple reports of hail up to golf ball size were received from Munster.
A weak surface trough dropped across northwestern Indiana during the evening of June 28th. Triple digit heat led to extreme instability over the area, and explosive growth of thunderstorms occurred as they moved across area dropping large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A weak surface trough dropped across northwestern Indiana during the evening of June 28th. Triple digit heat led to extreme instability over the area, and explosive growth of thunderstorms occurred as they moved across area dropping large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 28, 5:57 PM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
657 PM CDT THU JUN 28 2012
.DISCUSSION...
351 PM CDT
MAIN FORECAST CHALLENGES REMAIN BOTH IN THE NEAR TERM AND OVER THE
NEXT SEVERAL DAYS...WITH TEMPERATURE TRENDS AND PRECIP CHANCES
CONTINUING TO BE ISSUES WARRANTING CLOSE MONITORING.
IN THE NEAR TERM...THE MAIN STORY IS THE HEAT AND HEAT INDEX
VALUES CURRENTLY BEING REPORTED ACROSS THE CWA. WITH A VERY WARM
AIRMASS IN PLACE ACROSS THE REGION...TEMPERATURES HAVE SOARED INTO
THE UPPER 90S WITH SOME LOCATIONS REACHING THE 100 DEGREE MARK
OVER THE LAST COUPLE OF HOURS. TEMPERATURES HAVE BEEN ON TRACK FOR
MOST OF THE DAY...BUT WHAT HAS BEEN MORE SIGNIFICANT TODAY ARE THE
DEWPOINTS OUT AHEAD OF AN APPROACHING SURFACE TROUGH AND
ASSOCIATED COLD FRONT. AS WAS EXPECTED...MOISTURE POOLING OUT
AHEAD OF THIS SURFACE FEATURE HAS RESULTED IN A SIGNIFICANT
INCREASE IN DEWPOINTS WITH LOW TO MID 70S BEING REPORTED ACROSS
NORTHERN ILLINOIS AND EVEN SOME UPPER 70 DEWPOINT AIR BEING
REPORTED. THIS HAS RESULTED IN HEAT INDEX VALUES RIGHT AROUND 110
FOR MANY LOCATIONS IN THE CWA...WITH RELIEF COMING MORE TOWARDS
THE EARLY EVENING. STRONGER WEST SOUTHWEST FLOW OUT AHEAD OF THIS
SURFACE TROUGH HAS HELD THE LAKE BREEZE AT BAY TODAY...WITH NO
LAKE COOLING THUS FAR TODAY OUTSIDE OF FAR NORTHEAST LAKE COUNTY
IN ILLINOIS WHERE THIS BREEZE HAS FINALLY MADE SOME INWARD PUSH.
LATEST TIMING OF LAKE BREEZE AS WELL AS LATEST SHORT TERM
GUIDANCE....INDICATING THAT THIS BREEZE WOULD CONTINUE INLAND FOR
THE REMAINING PORTIONS OF NORTHEAST ILLINOIS BY THE 21-22Z TIME
FRAME WITH TEMPERATURES THEN FALLING IN THE 80S.
AFTER SOME COOLING TONIGHT POST FROPA...LOW TEMPERATURES IN THE
LOW TO MID 70S EXPECTED. ALTHOUGH A FRONT WILL PUSH THROUGH THIS
EVENING...TEMPERATURES TOMORROW ON THE BACKSIDE OF THIS SYSTEM
WILL NOT NECESSARILY BE TOO MUCH LOWER. 850 TEMPS IN THE RANGE OF
20-22C WILL BE EXPECTED TOMORROW WITH TEMPERATURES EXPECTED TO
RISE ONCE AGAIN BACK INTO THE 90S WITH UPPER 90S POSSIBLE ACROSS
THE SOUTHERN CWA...WITH LAKE COOLING KEEPING AREAS NEAR THE LAKE
IN THE 80S. THE MAIN DIFFERENCE ON FRIDAY WILL BE WITH THE SURFACE
DEWPOINTS WHERE DAYTIME MIXING WILL ALLOW FOR DEW POINTS TO FALL
INTO THE LOWER 60S AND UPPER 50S BY THE EARLY AFTERNOON. THIS WILL
HELP KEEP HEAT INDEX VALUES LOWER THAN TODAY BUT STILL IN THE 90S.
AN AREA WORTHY TO MONITOR WILL BE THE EXTREME SOUTHERN PORTION OF
THE CWA WHERE TEMPERATURES ARE EXPECTED TO BE THE HIGHEST. THE
FRONT WHICH WILL PUSH THROUGH THIS EVENING WILL STALL ACROSS THE
REGION TONIGHT INTO FRIDAY WITH DEWPOINTS SOUTH OF THIS FRONT
STILL STAYING AROUND 70. THIS COULD PROVIDE HEAT INDEX VALUES OF
100-105 SOUTH OF A LINE FROM FAIRBURY IN ILLINOIS EAST TO FOWLER
IN INDIANA. THEN FOR THE REMAINDER OF THE WEEKEND...THERE DOESNT
APPEAR TO BE ANY RELIEF IN SIGHT AS TEMPERATURES ARE EXPECTED TO
RISE INTO THE 90S BUT WITH LAKE BREEZE DEVELOPMENT EXPECTED TO
ALLOW FOR LAKE COOLING.
QUESTIONS STILL REMAIN FOR SHOWER AND THUNDERSTORM DEVELOPMENT
LATE THIS AFTERNOON INTO THE EVENING. THIS SIGNIFICANT WARMING
HELPING TO KEEP A CAP IN PLACE...LIMITING OVERALL DEVELOPMENT LATE
THIS AFTERNOON AS CAN BE SEEN LATEST RADAR IMAGERY WITH ONLY
ISOLATED SHOWERS NOTED. THERE DOES REMAIN AN OUTSIDE POSSIBILITY
INTO THE EARLY EVENING AS THIS TROUGH PUSHES THROUGH...WEAK MID
LEVEL FEATURE SHIFTS OVERHEAD...AND SOME WEAK COOLING ALLOW FOR
THE CAP TO BRIEFLY BREAK. ALTHOUGH CHANCES ARE DIMINISHING THIS
AFTERNOON...THERE DOES REMAIN A POSSIBILITY FOR THUNDERSTORMS
ACROSS FAR NORTHEAST ILLINOIS AND NORTHWEST INDIANA. WITH STRONG
INSTABILITY IN PLACE AND STRONGER WESTERLIES OVERHEAD...ANYTHING
THAT DOES DEVELOP STILL HAS THE POTENTIAL TO PRODUCE STRONG WINDS
AND LARGE HAIL. ANY CHANCES FOR THESE THUNDERSTORMS WILL DIMINISH
RAPIDLY INTO THE 7PM TIME FRAME THIS EVENING. AS A BOUNDARY WILL
REMAIN IN PLACE TONIGHT INTO FRIDAY AS WELL AS INTO THE
WEEKEND...THUNDERSTORM CHANCES ARE WARRANTED IN THE FORECAST.
DEVELOPMENT TONIGHT TO THE WEST OF THE CWA...COULD SHIFT EASTWARD
BY EARLY FRIDAY MORNING WITH SIMILAR SCENARIOS CONTINUING INTO THE
WEEKEND WITH THIS FRONT IN PLACE AND NORTHWEST FLOW USHERING IN
SEVERAL WAVES OF ENERGY.
RODRIGUEZ
&&
.CLIMATE...
908 PM CDT
...RECORD OR NEAR RECORD HIGHS POSSIBLE FOR THURSDAY JUNE 28TH...
THE CURRENT FORECAST HIGH IS 100 DEGREES FOR CHICAGO-OHARE AND 99 DEGREES
FOR ROCKFORD ON THURSDAY.
RECORD HIGHS FOR THURSDAY JUNE 28TH:
CHICAGO: 101/1971
ROCKFORD:103/1934
ALL-TIME JUNE RECORD HIGHS:
CHICAGO: 104...6/20/1988.
ROCKFORD: 106...6/1/1934.
ALL-TIME RECORD HIGHS:
CHICAGO: 105...7/24/1934
ROCKFORD: 112...7/14/1936
MDB/JEE
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* VICINITY THUNDERSTORMS EARLY THIS EVENING...ESPECIALLY AT MDW.
* WIND FORECAST ON FRIDAY...WITH ANOTHER LAKE BREEZE POSSIBLE
LATER FRIDAY AFTERNOON.
* POTENTIAL FOR AN MCS TO DEVELOP ACROSS IOWA TONIGHT AND MOVE
EAST SOUTHEASTWARD ACROSS PORTIONS OF ILLINOIS.
KJB
//DISCUSSION...UPDATED 00Z...
SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP WITHIN A VERY UNSTABLE
AIRMASS ACROSS PORTIONS OF COOK AND DUPAGE COUNTIES. THIS STORMS
WILL AFFECT KMDW AND KGYY FOR THE FIRST 30 TO 60 MINUTES OF THE TAF
PERIOD EARLY THIS EVENING...BEFORE THEY SHIFT TO THE SOUTH AND EAST
OF THE TERMINALS. KORD AND KDPA APPEAR TO BE DONE WITH THE
THUNDERSTORMS THIS EVENING.
AFTER THE CONVECTION MOVES OUT OF THE NORTHEASTERN ILLINOIS
TERMINALS EARLY THIS EVENING...IT APPEARS THAT THE CONVECTIVE
ACTIVITY WILL REMAIN TO THE SOUTH AND WEST OF THE TERMINALS TONIGHT.
AN MCS MAY DEVELOP ACROSS IOWA TONIGHT AS GOOD MOISTURE CONVERGENCE
SETS UP ALONG THE NOSE OF A LOW LEVEL JET. THIS ACTIVITY COULD
PROGRESS EASTWARD ACROSS ILLINOIS BY FRIDAY MORNING. HOWEVER...DUE
TO THE FACT THAT THIS ACTIVITY MAY TRACK TO THE SOUTH OF THE
TERMINALS...I HAVE LEFT THE MENTION OF THUNDER OUT OF THE TAFS AT
THIS TIME.
THE WINDS LOOK TO REMAIN LIGHT AND VRB TONIGHT INTO TOMORROW. THERE
APPEARS TO BE A GOOD POTENTIAL FOR ANOTHER LAKE BREEZE LATER
TOMORROW AFTERNOON WITH THE RELATIVELY LIGHT FLOW ACROSS THE AREA.
WITH THIS IN MIND...I ADDED A NORTHEASTERLY WIND TO ORD AND MDW
FRIDAY AFTERNOON.
KJB
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* HIGH CONFIDENCE ON THUNDERSTORMS MOVING SOUTH OF THE AREA EARLY
THIS EVENING.
* LOW CONFIDENCE ON AN MCS AFFECTING THE TERMINALS LATE TONIGHT
INTO EARLY FRIDAY...WITH BETTER POTENTIAL FOR THIS TO REMAIN
JUST TO THE SOUTH OF THE TERMINALS.
KJB
//OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED 00Z...
SATURDAY AND SUNDAY...VFR. CHANCE TSRA.
MONDAY THROUGH WEDNESDAY...VFR. SLIGHT CHANCE TSRA.
KJB
&&
.MARINE...
246 PM CDT
A COLD FRONT MOVING S DOWN FAR SOUTHERN LAKE MI AT MID AFTERNOON
WILL CONTINUE SLOWLY TOWARD THE OHIO VALLEY BEFORE BECOMING
STATIONARY ACROSS CENTRAL IL AND SOUTHERN IN FRI. A MODERATE NW
BREEZE WILL FOLLOW THE COLD FRONT TONIGHT BEFORE BACKING TO THE
SW DURING FRI AS A WEAK RIDGE OF HIGH PRESSURE OVER THE DAKOTAS
AND UPPER MS VALLEY WILL WEAKEN AS IT SPREADS SE ACROSS THE
SOUTHERN LAKES REGION. WINDS WILL BE LIGHT SAT THROUGH MON NIGHT
WITH WEAK HIGH PRESSURE OVER THE WESTERN LAKES REGION. LOW
PRESSURE MOVES NE FROM THE DAKOTAS TO WESTERN ONTARIO MON AND MON
NIGHT THEN E ACROSS ONTARIO TUE AND TUE NIGHT. S TO SW WINDS WILL
INCREASE MODESTLY ON TUE AHEAD OF A COLD FRONT THAT WILL BE
MOVING THROUGH THE UPPER GREAT LAKES REGION LATE TUE NIGHT AND
WED.
TRS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
ILZ032-ILZ033-ILZ039 UNTIL 8 PM THURSDAY.
IN...HEAT ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 8 PM
THURSDAY.
LM...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 451 PM CDT THU JUN 28 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 292200- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 451 PM CDT THU JUN 28 2012 /551 PM EDT THU JUN 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. AN AIR POLLUTION ACTION DAY CONTINUES TONIGHT FOR THE GREATER CHICAGO METROPOLITAN AREA AND PORTIONS OF NORTHWEST INDIANA. A NARROW WINDOW OF ISOLATED THUNDERSTORMS REMAINS MAINLY FOR AREAS IN FAR NORTHEAST ILLINOIS AND FAR NORTHWEST INDIANA ALONG AND SOUTH OF A LINE FROM AMBOY TO CHICAGO THROUGH EARLY THIS EVENING AS A COOL FRONT SAGS ACROSS THE AREA. WHILE THUNDERSTORMS ARE NOT EXPECTED TO BE WIDESPREAD...ANY STORM WHICH MAY FORM WOULD HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER INCLUDING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO 1 INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TEMPERATURES WILL REMAIN IN THE 90S AWAY FROM THE LAKE MICHIGAN SHORE THROUGH THE WEEKEND. AFTERNOON PEAK HEAT INDEX VALUES OF AROUND 100 DEGREES ARE EXPECTED MAINLY SOUTH OF INTERSTATE 80 FRIDAY AND SATURDAY. AN AIR POLLUTION ACTION DAY HAS BEEN DECLARED FRIDAY FOR THE GREATER CHICAGO METROPOLITAN AREA AND PORTIONS OF NORTHWEST INDIANA. THERE IS A CHANCE OF PERIODIC SPOTTY THUNDERSTORMS EARLY FRIDAY THROUGH SUNDAY...AND AGAIN MONDAY THROUGH WEDNESDAY. SOME OF THESE STORMS COULD BE STRONG...WITH THE STRONGEST STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF A LINE FROM AMBOY TO CHICAGO IN NORTHEAST ILLINOIS AND NORTHWEST INDIANA. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-292200- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 451 PM CDT THU JUN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. WHILE THUNDERSTORMS ARE NOT EXPECTED TO BE WIDESPREAD...STORMS THAT DO FORM COULD BE SEVERE WITH WIND GUSTS IN EXCESS OF 50 KNOTS AND HAIL TO 1 INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF PERIODIC SPOTTY THUNDERSTORMS EARLY FRIDAY THROUGH SUNDAY...AND AGAIN MONDAY THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-292200- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 451 PM CDT THU JUN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY THIS EVENING MAINLY OVER CENTRAL AND SOUTHERN LAKE MICHIGAN. SOME STORMS COULD BE SEVERE WITH WIND GUSTS IN EXCESS OF 50 KNOTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF PERIODIC SPOTTY THUNDERSTORMS EARLY FRIDAY THROUGH SUNDAY...AND AGAIN MONDAY THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RODRIGUEZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
531 PM CDT THU JUN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL WSW ELGIN 42.04N 88.29W
06/28/2012 M1.50 INCH KANE IL COCORAHS
HAIL STARTED AT 507PM AT OBSERVER LOCATION AND LASTED 9
MINUTES...DENTING SOME CARS AND SHREDDING LEAVES. AVERAGE
SIZE WAS NICKEL SIZE WITH THE LARGEST STONES OF PING PONG
BALL SIZE.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
535 PM CDT THU JUN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL BARTLETT 41.98N 88.21W
06/28/2012 M0.25 INCH DUPAGE IL TRAINED SPOTTER
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
541 PM CDT THU JUN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 SE ELGIN 42.00N 88.20W
06/28/2012 M1.00 INCH COOK IL COCORAHS
MINOR LEAF DAMAGE.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
700 PM CDT THU JUN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL WORTH 41.69N 87.79W
06/28/2012 M1.25 INCH COOK IL TRAINED SPOTTER
LARGEST HAIL IS HALF-DOLLAR SIZED...MIXED WITH DIME SIZED
HAIL. REPORT FROM 117TH AND RIDGELAND.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
704 PM CDT THU JUN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL CRESTWOOD 41.65N 87.74W
06/28/2012 E1.75 INCH COOK IL TRAINED SPOTTER
ESTIMATED HALF DOLLAR TO GOLF BALL SIZED HAIL. AT
MIDLOTHIAN AND LARAMIE NEAR CRESTWOOD MIDLOTHIAN LINE.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
712 PM CDT THU JUN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL ALSIP 41.67N 87.74W
06/28/2012 E1.00 INCH COOK IL PUBLIC
I-294 AND CICERO AVENUE.
0657 PM HAIL ALSIP 41.67N 87.74W
06/28/2012 E1.00 INCH COOK IL PUBLIC
NICKLE TO QUARTER-SIZED HAIL AT I-294 AND CICERO AVENUE.
0700 PM HAIL MIDLOTHIAN 41.63N 87.72W
06/28/2012 E1.75 INCH COOK IL TRAINED SPOTTER
0703 PM HAIL MIDLOTHIAN 41.63N 87.72W
06/28/2012 E1.75 INCH COOK IL TRAINED SPOTTER
GOLF BALL SIZED AND LARGER. CICERO AVENUE AND 147TH
STREET.
&&
BNThe Chicago radar (KLOT), 49 km away, was scanning. The volume nearest the first event began at 00:19 UTC.
10 hail, 1 thunderstorm wind. Local standard time, as filed.
Multiple reports of hail up to golf ball size were received from Munster.
There were multiple reports of hail of two inches or greater near Dyer, including at least one report of tennis ball size hail.
Quarter size hail was reported at Ridge Road and Cline Avenue.
Hail up to the size of quarters fell near Crown Point, including Interstate 65 at exit 249.
Trees were blown down approximately two miles south of Kouts.
Penny size hail was reported near Interstate 65 and Highway 231.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2012Every state in 2012This day in weather historyWarnings in Indiana, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392169, 392170, 392171, 392172, 392174, 392175, 392176, 392189, 392191, 392192, 392193.